MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS
Model Number RFX058-125-08
Medical Device Problem Codes Retraction Problem (1536); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a pipeline flex that failed to open at the distal end  and then experienced friction and deployed prematurely.The patient was undergoing a procedure for flow diversion treatment of a right internal carotid artery (r-ica) cavernous segment unruptured amorphous giant thrombosed aneurysm.The aneurysm max diameter was 33mm and the neck diameter was 30mm.The distal landing zone was 3.7mm; the proximal landing zone was 4.8mm.Vessel tortuosity was severe.Dual antiplatelet treatment (dapt) was administered with normal pru level noted.It was reported that after access was established and the phenom 27 microcatheter was positioned, the surgeon measure the entire length of the vessel to be covered, which was 60mm, with the distal vessel being extremely tortuous.It was planned for a non-medtronic stent and pipeline flex bridging treatment.The long non-mdt stent was initially selected, which was successfully delivered and deployed. after that, considering the tortuous vessel, there were concerns that an overly long stent might affect proper delivery and positioning, and the proximal vessel near the aneurysm neck was not suitable for excessive coverage.Therefore, ped-500-25 was selected.The pipeline was delivered but during deployment, the stent distal tip could not be opened when less than 50% of the stent was deployed.The pipeline was not positioned in a bend.The pipeline was resheathed and redeployed more than two times and the surgeon was able to successfully open and position the pipeline stent stip.However, the pipeline had deployed from the pushwire and could no longer be controlled with the pushwire.After several failed attempted, the intermediate catheter was advanced, and the plan was to directly retract the microcatheter to pull the stent into the intermediate catheter.However, during this retraction process, the s tent was forcibly detached due to friction, but its landing position ended up at the proximal end of the entire aneurysm neck, failing to bridge with the already implanted stent for coverage of the aneurysm.However, it was noted that full wall apposition was achieved.Another pipeline (ped-500-20) was then used, which was successfully deployed to complete the procedure.There were no patient symptoms or complication associated with this event.Ancillary devices: phenom 27 microcatheter, navein 5f 125cm distal access catheter, tb plus 5.5-45 stent.Additional information was received reporting that the cause of the failure to open was that the stent's distal end appeared rod-like or fish-mouth-shaped and required multiple attempts to open.The exact cause is unclear and isbeing discussed with the customer.The friction occurred where the stent came into contact and scraped against the navien catheter and the vascular wall.The tip of the catheter moved during pipeline deployment.There was no rotation of the pushwire, but there was some pulling back.
 
Event or Problem Description
Additional information was received reporting that the report that "the tip of the catheter moved during pipeline deployment" is not referring to catheter kickback.There was resistance during delivery or positioning.The pipeline jumped during deployment.After unloading the ped-500-25, a new one was used for deployment to complete the procedure.There was movement of the catheter tip during the first half of the deployment, but no movement in the second half.This involved both the navien and phenom.
 
Additional Manufacturer Narrative

Brand Name
SUPPORT GUIDECATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24317886
Report Number2029214-2026-00265
Device Sequence Number14871994
Product Code DQY
UDI-Device Identifier00847536017849
UDI-Public(01)00847536017849(17)260507(10)B728490
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2026
Device Model NumberRFX058-125-08
Device Catalogue NumberRFX058-125-08
Device Lot NumberB728490
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date03/09/2026
Date Device Manufactured05/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale